The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1159 KB) | Metadata | Table of Contents | ZAA summary
Volume 17, Issue 2, 1998, pp. 311–328
DOI: 10.4171/ZAA/824

Published online: 1998-06-30

Degree Theory for Variational Inequalities in Complementary Systems

Yu.E. Khidirov[1]

(1) The University of British Columbia, Vancouver, Canada

Working out degree theory for the investigation of finite-dimensional variational inequalities with continuous mappings in the usual way. All properties typical for a topologiocal degree are proved. Then the $K$-degree is generalized by the Galerkin procedure for some class $S_A(X)$ of monotone-like operators in complementary systems. On the basis of our theory some new results concerning solvability of variational inequalities in complementary systems are proved. These results make it possible to obtain new facts on solvability of variational inequalities as well as operator equations with stongly nonlinear differential operators.

Keywords: Topological degree, variational inequalities, Leray-Schauder lemma, complementary systems, $p$-convergence, Galerkin approximation

Khidirov Yu.E.: Degree Theory for Variational Inequalities in Complementary Systems. Z. Anal. Anwend. 17 (1998), 311-328. doi: 10.4171/ZAA/824